Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page Small font size Default font size Increase font size Users Online: 184
CASE REPORT
Year : 2014  |  Volume : 15  |  Issue : 2  |  Page : 83-85

Injudicious use of anticonvulsants leading to life-threatening event


1 Department of Pediatrics, B L Kapur Super Speciality Hospital, New Delhi, India
2 Department of Pediatrics Intensive Care Unit, B L Kapur Super Speciality Hospital, New Delhi, India

Correspondence Address:
Pradeep Kumar Sharma
Flat No. 48, Pocket 7, Sector 21, Rohini, New Delhi - 110 086
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2319-7250.139505

Rights and Permissions

Epilepsy is common childhood problem and advent of newer anticonvulsant drugs has led to injudicious uses. Anticonvulsant hypersensitivity syndrome (AHS) has been previously described developing secondary to aromatic anticonvulsants such as phenytoin and carbamazepine. AHS developing secondary to non-aromatic anticonvulsant agents such as lamotrigine (LTG) and valproic acid (VPA) is rare. We present a case of an 11-year-old girl with known epilepsy on VPA, LTG and carbamazepine therapy that developed fever with the clinical pattern of Steven-Johnson syndrome/toxic epidermal necrolysis requiring pediatric intensive care. Judicious use of anticonvulsant should be done in appropriate dose especially in pediatric population and when used in combination to prevent AHS like life-threatening event.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed895    
    Printed39    
    Emailed1    
    PDF Downloaded176    
    Comments [Add]    

Recommend this journal